Alert archive / Arkansas / Flash Flood Warnings in 2002
Flash Flood Warning 19, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at May 17, 2002, 6:13 AM CDT for Greene County, Lawrence County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 17, 2002, 6:13 AM CDT (11:13 UTC)
- Expired
- May 17, 2002, 9:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Whole counties
Counties Greene County, AR, Lawrence County, AR
The radar
The Memphis radar (KNQA), 119 km from the middle of the area, began a volume at 11:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 11.2 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1074 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 1078 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 207 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KMEG 171113 FFWMEM ARC055-075-171415- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 611 AM CDT FRI MAY 17 2002 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * FLASH FLOOD WARNING FOR... GREENE COUNTY IN EASTERN ARKANSAS LAWRENCE COUNTY IN EASTERN ARKANSAS * UNTIL 915 AM CDT. * AT 609 AM CDT...WEATHER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN OCCURRING ACROSS GREENE AND LAWRENCE COUNTIES. RADAR INDICATES THAT 2 TO 3 INCHES OF RAIN HAS ALREADY OCCURRED ACROSS THE NORTHERN PORTIONS OF THOSE COUNTIES WITH MORE THUNDERSTORMS MOVING INTO THE AREA. * CITIES AFFECTED THROUGH 915 AM CDT INCLUDE... WALNUT RIDGE...WALCOTT...STRAWBERRY...PORTIA...PARAGOULD...OAK GROVE HEIGHTS...MINTURN...MARMADUKE...LYNN...LAFE...HOXIE... FONTAINE...EVENING STAR...COLLEGE CITY...BLACK ROCK .DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at May 17, 2:56 AM CDT, 3 hours 17 minutes earlier.
Area forecast discussion, May 17, 2:56 AM CDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 256 AM CDT FRI MAY 17 2002 SURFACE FRONT RUNS ALONG OHIO RIVER...THEN ACROSS SOUTHERN MISSOURI...AND ALONG INTERSTATE 44. SEVERAL COMPLEXES OF THUNDERSTORMS HAVE DEVELOPED ALONG THE FRONT...AS WELL AS ONE ACROSS SOUTHWEST ARKANSAS. THE ONE ACROSS SOUTHWEST ARKANSAS COULD BE SOMEWHAT OF A LIMITING FACTOR FOR SEVERE WEATHER ACROSS THE CWA. CLOUD SHIELD FROM THIS COMPLEX COULD REDUCE SURFACE HEATING AND BE MORE OF A STABILIZING FACTOR. SINCE THERE IS ALREADY A WATCH ACROSS NRN ARKANSAS...WILL GO WITH SPC DAY ONE OUTLOOK AND MENTION POSSIBILITY OF SEVERE IN FIRST PERIOD...HIGHLIGHTING DAMAGING WINDS. FRONT APPEARS TO BE MOVING A LITTLE SLOWER THAN WAS PROGGED WEDNESDAY. IT SHOULD TAKE ALL DAY TO TRAVERSE THE AREA. WILL HOLD AT LEAST SOME POPS IN FOR EARLY TONIGHT ACROSS THE ENTIRE CWA. ALL MODELS CONSISTENT IN DRYING OUT THE AIRMASS BY SUNRISE SATURDAY. AFTER THAT...WITH RIDGE TO THE WEST AND TROF TO THE EAST...APPEARS WE WILL BE GETTING INTO MUCH DRIER PATTERN WITH NO GULF MOISTURE AVAILABLE IN THE NEAR TERM. REMAINDER OF FORECAST WILL BE DRY...BUT THERE WILL BE SEVERAL PERIODS OF CLOUDINESS AS IMPULSES MOVE THROUGH LONGWAVE POSITION...MOST LIKELY DURING THE DAY MONDAY AND TUESDAY. ASIDE FROM THE THREAT OF SEVERE WEATHER TODAY...HIGHLIGHT OF FORECAST WILL BE AN EXTENDED PERIOD OF BELOW NORMAL TEMPERATURES. IN FACT...SEVERAL LOW TEMPERATURE RECORDS WILL BE IN DANGER BOTH SATURDAY NIGHT AND SUNDAY NIGHT WITH EXCELLENT RADIATING CONDITIONS. 10 PRELIM NUMBERS MEM TU 078/050 068/045 070 94000 MKL TU 077/048 066/040 068 94000 JBR TU 076/047 068/043 070 92000 TUP TU 080/052 068/041 070 97000 .MEG...NONE.
In the hours before
Special weather statement, May 17, 3:36 AM CDT, 2 hours 37 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-171800- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 336 AM CDT FRI MAY 17 2002 THIS SEVERE WEATHER OUTLOOK COVERS EAST ARKANSAS...WEST TENNESSEE... NORTH MISSISSIPPI AND THE MISSOURI BOOTHEEL. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY ACROSS THE ENTIRE MID-SOUTH AREA. A COLD FRONT ACROSS SOUTHERN MISSOURI SOUTHWEST INTO EASTERN OKLAHOMA WILL CONTINUE TO MOVE SOUTHEAST THROUGH THE REGION DURING THE DAY TODAY. SHOWERS AND THUNDERSTORMS WILL OCCUR IN ADVANCE OF THE FRONT...AND SOME STORMS MAY BECOME SEVERE. DAMAGING WINDS AND LARGE HAIL ARE THE MAIN SEVERE WEATHER THREATS WITH THESE STORMS. THE MOST LIKELY TIME FOR SEVERE WEATHER WILL DURING THE MORNING HOURS NORTH OF INTERSTATE 40 AND DURING THE AFTERNOON SOUTH OF INTERSTATE 40. STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD BE PREPARED FOR POSSIBLE ACTIVATION DURING THE DAY. MONITOR NOAA WEATHER RADIO...COMMERCIAL RADIO...TV AND CABLE TELEVISION OUTLETS FOR THE LATEST FORECASTS AND INFORMATION. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 5:38 AM CDT | Flash Flood Warning | MEG | Clay, Randolph | 3 hr |
Nearby
Flash Flood Warnings in Arkansas, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.